Algebra & Number Theory

A new proof of the Waldspurger formula, I

Rahul Krishna

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/ant.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We provide the first steps towards a new relative trace formula proof of the celebrated formula of Waldspurger relating the square of a toric period integral on PGL2 to the central value of an L-function.

Article information

Source
Algebra Number Theory, Volume 13, Number 3 (2019), 577-642.

Dates
Received: 10 November 2017
Revised: 4 September 2018
Accepted: 10 January 2019
First available in Project Euclid: 9 April 2019

Permanent link to this document
https://projecteuclid.org/euclid.ant/1554775223

Digital Object Identifier
doi:10.2140/ant.2019.13.577

Mathematical Reviews number (MathSciNet)
MR3928338

Zentralblatt MATH identifier
07046298

Subjects
Primary: 11F67: Special values of automorphic $L$-series, periods of modular forms, cohomology, modular symbols
Secondary: 11F27: Theta series; Weil representation; theta correspondences 11F30: Fourier coefficients of automorphic forms 11F70: Representation-theoretic methods; automorphic representations over local and global fields

Keywords
automorphic forms relative trace formula Gross–Prasad orthogonal groups

Citation

Krishna, Rahul. A new proof of the Waldspurger formula, I. Algebra Number Theory 13 (2019), no. 3, 577--642. doi:10.2140/ant.2019.13.577. https://projecteuclid.org/euclid.ant/1554775223


Export citation

References

  • A. Aizenbud and D. Gourevitch, “Generalized Harish-Chandra descent, Gelfand pairs, and an Archimedean analog of Jacquet–Rallis's theorem”, Duke Math. J. 149:3 (2009), 509–567.
  • J. Arthur, The endoscopic classification of representations, Amer. Math. Soc. Colloq. Publ. 61, Amer. Math. Soc., Providence, RI, 2013.
  • R. Beuzart-Plessis, “Comparison of local spherical characters and the Ichino–Ikeda conjecture for unitary groups”, preprint, 2016.
  • B. Casselman and Y. Tian, “Orbital integrals on the real hyperbolic plane”, preprint, 2013, http://tinyurl.com/yebill.
  • P.-H. Chaudouard and M. Zydor, “Le transfert singulier pour la formule des traces de Jacquet–Rallis”, preprint, 2016.
  • J. W. Cogdell and I. I. Piatetski-Shapiro, “Remarks on Rankin–Selberg convolutions”, pp. 255–278 in Contributions to automorphic forms, geometry, and number theory (Baltimore, 2002), edited by H. Hida et al., Johns Hopkins Univ. Press, Baltimore, 2004.
  • J. Dixmier and P. Malliavin, “Factorisations de fonctions et de vecteurs indéfiniment différentiables”, Bull. Sci. Math. $(2)$ 102:4 (1978), 307–330.
  • W. T. Gan, B. H. Gross, and D. Prasad, “Symplectic local root numbers, central critical $L$ values, and restriction problems in the representation theory of classical groups”, pp. 1–109 in Sur les conjectures de Gross et Prasad, I, Astérisque 346, Soc. Math. France, Paris, 2012.
  • S. Gelbart and I. I. Piatetski-Shapiro, “Distinguished representations and modular forms of half-integral weight”, Invent. Math. 59:2 (1980), 145–188.
  • A. Ichino and T. Ikeda, “On the periods of automorphic forms on special orthogonal groups and the Gross–Prasad conjecture”, Geom. Funct. Anal. 19:5 (2010), 1378–1425.
  • H. Jacquet, “Sur un résultat de Waldspurger”, Ann. Sci. École Norm. Sup. $(4)$ 19:2 (1986), 185–229.
  • H. Jacquet, “Sur un résultat de Waldspurger, II”, Compositio Math. 63:3 (1987), 315–389.
  • H. Jacquet, “Integral representation of Whittaker functions”, pp. 373–419 in Contributions to automorphic forms, geometry, and number theory (Baltimore, 2002), edited by H. Hida et al., Johns Hopkins Univ. Press, Baltimore, 2004.
  • H. Jacquet and N. Chen, “Positivity of quadratic base change $L$-functions”, Bull. Soc. Math. France 129:1 (2001), 33–90.
  • H. Jacquet and S. Rallis, “On the Gross–Prasad conjecture for unitary groups”, pp. 205–264 in On certain $L$-functions (West Lafayette, IN, 2007), edited by J. Arthur et al., Clay Math. Proc. 13, Amer. Math. Soc., Providence, RI, 2011.
  • H. Jacquet and D. Zagier, “Eisenstein series and the Selberg trace formula, II”, Trans. Amer. Math. Soc. 300:1 (1987), 1–48.
  • R. Krishna, “A new proof of the Waldspurger formula, II”, in preparation.
  • L. Lafforgue, “Construire un noyau de la fonctorialité? Le cas de l'induction automorphe sans ramification de ${\rm GL}_1$ à ${\rm GL}_2$”, Ann. Inst. Fourier $($Grenoble$)$ 60:1 (2010), 87–147.
  • R. Ranga Rao, “On some explicit formulas in the theory of Weil representation”, Pacific J. Math. 157:2 (1993), 335–371.
  • Y. Sakellaridis, “Beyond endoscopy for the relative trace formula, I: Local theory”, pp. 521–590 in Automorphic representations and $L$-functions, edited by D. Prasad et al., Tata Inst. Fundam. Res. Stud. Math. 22, Hindustan Book Agency, New Delhi, 2013.
  • S. Takeda, “The twisted symmetric square $L$-function of ${\rm GL}(r)$”, Duke Math. J. 163:1 (2014), 175–266.
  • J.-L. Waldspurger, “Sur les valeurs de certaines fonctions $L$ automorphes en leur centre de symétrie”, Compositio Math. 54:2 (1985), 173–242.
  • A. Weil, “Sur certains groupes d'opérateurs unitaires”, Acta Math. 111 (1964), 143–211.
  • H. Xue, “On the global Gan–Gross–Prasad conjecture for unitary groups: approximating smooth transfer of Jacquet–Rallis”, J. Reine Angew. Math. (online publication April 2017).
  • H. Xue, “Refined global Gan–Gross–Prasad conjecture for Fourier–Jacobi periods on symplectic groups”, Compos. Math. 153:1 (2017), 68–131.
  • Z. Yun, “The fundamental lemma of Jacquet and Rallis”, Duke Math. J. 156:2 (2011), 167–227.
  • W. Zhang, “Automorphic period and the central value of Rankin–Selberg $L$-function”, J. Amer. Math. Soc. 27:2 (2014), 541–612.
  • W. Zhang, “Fourier transform and the global Gan–Gross–Prasad conjecture for unitary groups”, Ann. of Math. $(2)$ 180:3 (2014), 971–1049.